LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » supplements for stomach/acne

 - UBBFriend: Email this page to someone!    
Author Topic: supplements for stomach/acne
smiles132002
LymeNet Contributor
Member # 7949

Icon 1 posted      Profile for smiles132002     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi,

I just started meds after being off for a month. My stomach is KILLING me. It's tender to the touch. My skin has completely broken out with both tiny bump acne (fungus from yeast) and cystic acne (I think from trying to process all the abx). I learned recently that where you break out determines what's going on with your body. Additionally, I have low thyriod, so I am also struggling with finding the hormone balance.

Biggest symptoms aside from fatigue (right now HORRIBLE) and spasms is the constant hunger and also severe stomach pain.

So I decided I need to add in some supplements-but what to add? Here's what I am currently taking for drugs-

Rifamphin
Mino
Ketek
zith
levoxyl
armour
ambien cr

My face looks like crap, my stomach hurts to the touch, and I am so tired the thought of getting up to go pee seems daunting..I am thinking about adding in zinc, vit-c, b-12, but open to suggestions and not sure what if anything will react. Taking mega flora-

Posts: 484 | From Burlingame, Ca | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
joalo
Frequent Contributor (1K+ posts)
Member # 12752

Icon 1 posted      Profile for joalo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Up.

--------------------
Sick since January 1985. Misdiagnosed for 20 years. Tested CDC positive October 2005. Treating since April 2006.

Posts: 3228 | From Somewhere west of the Mississippi | Registered: Aug 2007  |  IP: Logged | Report this post to a Moderator
sammy
Frequent Contributor (5K+ posts)
Member # 13952

Icon 1 posted      Profile for sammy     Send New Private Message       Edit/Delete Post   Reply With Quote 
I don't know if it is safe to add zinc alone. You should ask your doc first. If I remember correctly, that might be one mineral you want to take in balance with others. If you want more zinc maybe take a multivitamin or multimineral with it. Too much of one thing can cause more problems. You need balance.

You also need to talk with your doctor about the stomach pain. Until you get to the doctor, you can try DGL. This will help coat, protect, and heal your esophagus and stomach. Get the chewable kind (the enzymes in your saliva help it to break down and work better). It is great for acid reflux symptoms or stomach ulcer type symptoms. I had to take it the whole time while I was on rifampin.

I also had to take omeprazole (a PPI) while I was on rifampin. It made me feel nauseous and hungry but not, kinda felt like my stomach wanted to fold up and eat itself. It helps to take rifampin with food too. This is what my LLMD recommended.

For the face. If you have a yeast problem there are a couple things you can try OTC. The easiest is to get some Nizoral shampoo. Use this as your shampoo and facewash daily. Let it sit on your skin for 5min. That is the hard (and boring) part. You have to let it sit and soak in or else the med will be ineffective.

Once your face is starting to clear up you can use the shampoo every other day. Then twice a week as maintenance. I use it once or twice a week because I am prone to the yeast along my hairline and it can spread to my face if I am not careful.

If you don't want to do the shampoo, you could clean your face with hydrogen peroxide (gently wipe, don't scrub!). Then apply some clotrimazole cream. Thin application twice daily. If it is fungal you should see improvements within 2 wks.

If your problem is serious it would be best for you to go to the dermatologist to get an RX face wash and lotion. The prescriptions would be stronger. The doctor might also be able to suggest good daily maintenance to prevent the cystic acne. Maybe a gentle glycolic acid exfoliating wash would help. She would know best what you need.

Posts: 5237 | From here | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
Kristen J.
LymeNet Contributor
Member # 24566

Icon 1 posted      Profile for Kristen J.     Send New Private Message       Edit/Delete Post   Reply With Quote 
A doc told me to drink Throat Coat Tea. it helps heal the mucosal lining. i do sometimes....do not love the taste...
Posts: 116 | From California | Registered: Feb 2010  |  IP: Logged | Report this post to a Moderator
smiles132002
LymeNet Contributor
Member # 7949

Icon 1 posted      Profile for smiles132002     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have the ketoconzole wash-I didn't know that I was supposed to leave it on for 5 minutes-so I will try that.

I just did a bunch of research and it seems like my liver and adrenals are over loaded.

I am so hungry all the time and also dizzy. I think all these meds are totally messing with all functions of my body at this point!

Thanks for all the suggestions.

Posts: 484 | From Burlingame, Ca | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Catgirl
Frequent Contributor (5K+ posts)
Member # 31149

Icon 1 posted      Profile for Catgirl     Send New Private Message       Edit/Delete Post   Reply With Quote 
Smiles, have you thought of leaky gut syndrome for your stomach pain? I read and listened to one of Marnie's links today and realized that it may be my problem. I also have a low T 3 and he explains the low thyroid issue quite well.

I think I gave myself leaky gut with something that was hard on my stomach (so be careful about adding supplements without checking with your llmd).

It's an interview with a mom regarding her 9 year old son (he has MTHFR mutation too). But the doc has some great advice on other stuff. http://www.healthegoods.com/natural-health-podcasts/mthfr-mutation-in-9-year-old-boy-dr-ben-consult.html

--------------------
--Keep an open mind about everything. Also, remember to visit ACTIVISM (we can change things together).

Posts: 5418 | From earth | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
smiles132002
LymeNet Contributor
Member # 7949

Icon 1 posted      Profile for smiles132002     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes, I have LGS-I've known for a long time..I've been on antibiotics for decades at this point-and for the first decade with no pro-biotics as I didn't know and wasn't told about it.

But there's not a whole lot you can do-is my understanding besides diet and pro-biotics-maybe there is more I can do and I don't know-but it's a chanllege taking all the meds and suppliments.

Posts: 484 | From Burlingame, Ca | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.